Alert archive / Georgia / Wind Advisories in 2024
Wind Advisory 11, NWS Atlanta, GA
NWS Atlanta, GA issued this wind advisory at Apr 10, 2024, 10:27 PM EDT for 96 counties in Georgia. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2024, 10:27 PM EDT (02:27 UTC)
- Expired
- Apr 11, 2024, 8:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 230 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
357 WWUS72 KFFC 110227 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1027 PM EDT Wed Apr 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>060-066>070-078-079- 089-111030- /O.NEW.KFFC.WI.Y.0011.240411T0227Z-240411T1100Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Upson- Lamar-Harris-Talbot-Muscogee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Columbus 1027 PM EDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Portions of central, east central, north central, northeast, northwest and west central Georgia. * WHEN...Until 7 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
156 WWUS72 KFFC 110256 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1056 PM EDT Wed Apr 10 2024 GAZ061-062-071>076-080>084-090>095-111100- /O.EXA.KFFC.WI.Y.0011.000000T0000Z-240411T1100Z/ Hancock-Warren-Monroe-Jones-Baldwin-Washington-Glascock-Jefferson- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Chattahoochee-Marion-Schley- Macon-Peach-Houston- Including the cities of Milledgeville, Macon, and Warner Robins 1056 PM EDT Wed Apr 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EDT THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Much of middle Georgia. * WHEN...Until 7 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Trees could be blown down and power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GAZ001>009-011>016-019>025-027-030>039-041>060-066>070-078-079- 089-111100- /O.CON.KFFC.WI.Y.0011.000000T0000Z-240411T1100Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Troup-Meriwether-Pike-Upson- Lamar-Harris-Talbot-Muscogee- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, and Columbus 1056 PM EDT Wed Apr 10 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THURSDAY... * WHAT...Southeast winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Much of north and central Georgia. * WHEN...Until 7 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
099 WWUS72 KFFC 110656 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 256 AM EDT Thu Apr 11 2024 GAZ085-086-096>098-102>113-112100- /O.EXB.KFFC.WI.Y.0011.000000T0000Z-240412T0000Z/ Johnson-Emanuel-Bleckley-Laurens-Treutlen-Stewart-Webster-Sumter- Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery- Toombs- Including the cities of Swainsboro, Dublin, Lumpkin, Americus, Cordele, and Vidalia 256 AM EDT Thu Apr 11 2024 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Portions of central, east central, southeast and west central Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084- 089>095-112100- /O.EXT.KFFC.WI.Y.0011.000000T0000Z-240412T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach- Houston- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Columbus, and Warner Robins 256 AM EDT Thu Apr 11 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southeast winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Much of north and central Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
395 WWUS72 KFFC 111416 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1016 AM EDT Thu Apr 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120000- /O.CON.KFFC.WI.Y.0011.000000T0000Z-240412T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 1016 AM EDT Thu Apr 11 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
747 WWUS72 KFFC 120003 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 803 PM EDT Thu Apr 11 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-120115- /O.EXP.KFFC.WI.Y.0011.000000T0000Z-240412T0000Z/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow- Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb- North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes- Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton- Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup- Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington- Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs- Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley- Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster- Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler- Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 803 PM EDT Thu Apr 11 2024 ...WIND ADVISORY HAS EXPIRED... Occasional gusts to near 35 mph remain possible for another couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 7:53 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 10, 7:53 PM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 753 PM EDT Wed Apr 10 2024 ...New 00Z Aviation Discussion... .SHORT TERM... (This afternoon through Thursday) Issued at 232 PM EDT Wed Apr 10 2024 Primary forecast issue for the day will be the potential for thunderstorms and severe weather, including flash flooding, across southern portions of the CWA this evening and into the overnight hours. Strong/severe line of thunderstorms moving east along the Gulf Coast this afternoon. The models have struggled with this system from run to run, especially the track of the system. This initial system may bypass much of the CWA to the south, but the SW corner of the outlook area would have the best chances from seeing any convective impacts from the line. The hi-res models continue to fire shra/tsra on the backside of any initial line that moves through during the evening in association with strong mid level energy/trough. This secondary system may end up evolving into another broken line of strong/potentially severe thunderstorms overnight and into early Thursday morning. The primary convective severe hazards will be damaging wind gusts and brief tornadoes. The secondary area of convection likely to develop with the trough/strong shortwave energy will likely impact areas well north of the Columbus to Macon line overnight. The convective mode may be a bit more messy than down south, with widespread showers with embedded thunder. Another potential hazard will be heavy rainfall across portions of the southern CWA. With repeated convective systems moving across, each one producing locally heavy rainfall, have gone ahead and issued a Flood Watch for the potential for flash flooding. For areas mostly along and south of a line from Columbus to Macon and along and west of I-75. Widespread 2 to 4 inches of rainfall is likely with some locally higher amounts up to 5 inches possible. Winds are expected to become gusty behind the front later Thursday into Thursday night. The pressure gradient will tighten as a deepening low pressure system moves from the Lower Mississippi River Valley into the Ohio Valley tonight and early Thursday. Will hold off issuing a Wind Advisory for now, but it may need to be considered on later shifts. NListemaa && .LONG TERM... (Friday morning through next Tuesday) Issued at 232 PM EDT Wed Apr 10 2024 The extended starts off dry as high pressure is building into the Southeastern U.S. Fri morning. The pressure gradient is very tight over the area so expecting winds to be fairly strong Friday. Sustained winds Fri afternoon will be in the 15-25 mph range (The strongest winds will be over NE GA) with Gust in the 25 to 45mph range. Winds diminish Fri night as the High pressure ridge becomes centered over AL/GA by daybreak Sat. This ridge will continue to keep North and Central GA dry through Day 7. Saturday will start our temperature rebound as upper level flow becomes more zonal. By Monday we're going to see highs in the mid 80s and overnight lows in the upper 50s to lower 60s. All in all expecting a nice dry weekend and next week. 01 && .AVIATION... (00Z TAFS) Issued at 743 PM EDT Wed Apr 10 2024 Isolated to scattered showers and thunderstorms have developed in the Atlanta metro area and area presently moving NNE. This activity should gradually shift E over the next couple of hours. There may be a broken line of showers and thunderstorms that develops closer to an approaching surface front that sweeps E across the area after midnight tonight. Have introduced a PROB30 thunderstorm line to the N GA TAF sites. Low ceilings and isolated shower activity will linger as wrap-around moisture continues until mid/upper level low lifts NE away from the area Thu afternoon. Winds will be tricky in the short term as winds from convection have disrupted gradient flow. However, stronger and gustier SE winds are expected later tonight, with winds shifting to SW by mid-morning Thu. //ATL Confidence...00Z Update... Low-medium on thunderstorm re-development later tonight, medium for other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 62 75 51 69 / 100 90 0 0 Atlanta 64 70 51 68 / 90 40 0 0 Blairsville 59 66 45 61 / 80 60 20 10 Cartersville 62 69 48 68 / 80 40 10 0 Columbus 66 72 52 73 / 100 40 0 0 Gainesville 63 71 50 67 / 100 60 10 0 Macon 66 76 52 73 / 100 80 0 0 Rome 63 68 49 69 / 90 50 10 0 Peachtree City 64 71 49 70 / 100 40 0 0 Vidalia 67 80 55 74 / 80 100 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch through Thursday morning for GAZ069-072-078>083- 089>096-102>109. SHORT TERM...NListemaa LONG TERM....01 AVIATION...SEC
Hazardous weather outlook, Apr 10, 8:55 PM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 855 PM EDT Wed Apr 10 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111630- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 855 PM EDT Wed Apr 10 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Rest of Tonight... Strong to severe thunderstorms should remain south of north and central Georgia through the rest of tonight, however there could be some gusty winds near stronger storms or on the back edge of any precipitation bands. Heavy rainfall will also be a concern over parts of middle Georgia mainly south and west of Macon where 2 to 4 inches of rain is expected with locally higher amounts. Isolated areas of flash flooding or river flooding will be possible through the overnight period in these locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Thunderstorms on Thursday are also expected to remain below severe levels however one or two storms could become strong in the afternoon with small hail and gusty winds possible. Otherwise no other hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Apr 10, 8:12 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
812 PM EDT Wed Apr 10 2024
GAZ006>008-012>015-019>022-030>033-041>043-110145-
Dawson GA-Carroll GA-Forsyth GA-Paulding GA-Lumpkin GA-Gilmer GA-
Polk GA-North Fulton GA-Union GA-Douglas GA-Cobb GA-Haralson GA-
Cherokee GA-Gordon GA-Bartow GA-Pickens GA-Floyd GA-Fannin GA-
812 PM EDT Wed Apr 10 2024
...Strong gradient winds associated with the back edge of
precipitation band will continue through 945 PM EDT...
At 807 PM EDT, radar and surface observations indicated strong gusty
winds developing behind a storm system along a line extending from
near Blairsville to near Marietta to near the I-20 Welcome Center
west of Bremen. This area was moving east at 20 mph.
HAZARD...Strong gusty winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Strong winds have developed behind a storm system. Expect
an increased potential for downed trees and powerlines,
along with blowing around of unsecured objects.
Locations impacted include...
Atlanta, Marietta, Rome, Douglasville, Carrollton, Canton,
Cartersville, Calhoun, Dallas, Cedartown, Cumming, Dahlonega, Jasper,
Dawsonville, Ellijay, Buchanan, Mountain Park, City of South Fulton,
Sandy Springs, and Roswell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3479 8380 3431 8406 3397 8432 3397 8435
3386 8440 3377 8451 3343 8522 3343 8529
3407 8541 3435 8502 3460 8478 3458 8465
3486 8457
TIME...MOT...LOC 0007Z 293DEG 11KT 3474 8412 3391 8473 3362 8529
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Apr 10, 9:27 PM EDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
927 PM EDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Non-Tstm Wnd Dmg 2 N Yorkville 33.96N 85.00W
04/10/2024 Polk GA Emergency Mngr
*** 1 INJ ***
Tree fell on a vehicle along the 2600 block
of Yorkville Highway in Rockmart due to
non-thunderstorm wind gusts associated with
potential wake low. 1 injury reported.
&&
DLSpecial weather statement, Apr 10, 9:49 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
949 PM EDT Wed Apr 10 2024
GAZ030>034-041>046-052>058-066>070-078>080-089>091-102-110315-
Butts GA-Fayette GA-Coweta GA-Heard GA-Meriwether GA-Talbot GA-
Pike GA-Muscogee GA-Henry GA-North Fulton GA-Cobb GA-Spalding GA-
Harris GA-Stewart GA-Rockdale GA-Marion GA-Carroll GA-Gwinnett GA-
Troup GA-Paulding GA-South Fulton GA-Chattahoochee GA-Polk GA-
Lamar GA-Douglas GA-Taylor GA-Clayton GA-Haralson GA-Upson GA-
DeKalb GA-
949 PM EDT Wed Apr 10 2024
...Strong winds associated with the back edge of a precipitation
band will continue through 1115 PM EDT...
At 945 PM EDT, radar and surface observations indicated strong gusty
winds developing in the wake of an area of precipitation which
extended along a line from near Marietta to LaGrange.
HAZARD...Strong gusty winds up to 40 mph.
SOURCE...Surface observations and radar.
IMPACT...Strong winds have developed behind a storm system. Expect
an increased potential for downed trees and powerlines,
along with blowing around of unsecured objects.
Locations impacted include...
Atlanta, Marietta, Newnan, Douglasville, LaGrange, Lawrenceville,
Carrollton, Griffin, McDonough, Decatur, Fayetteville, Conyers,
Dallas, Thomaston, Barnesville, Jonesboro, Lumpkin, Zebulon,
Buchanan, and Hamilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3192 8491 3198 8496 3199 8507 3213 8506
3226 8489 3233 8501 3243 8496 3264 8511
3286 8519 3338 8529 3407 8512 3407 8384
3385 8389 3379 8398 3374 8391 3365 8394
3352 8405 3349 8397 3285 8412 3192 8487
TIME...MOT...LOC 0145Z 266DEG 35KT 3383 8470 3279 8516 3231 8555
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:12 PM EDT | Special Weather Statement | FFC | Bartow, Carroll, Cherokee, Cobb, Dawson, Douglas and 7 more | 93 min |
| Apr 10, 9:49 PM EDT | Special Weather Statement | FFC | Carroll, Chattahoochee, Clayton, Cobb, Coweta, DeKalb and 19 more | 86 min |
| Apr 11, 5:35 AM EDT | Special Weather Statement | FFC | Bartow | 25 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.